# SDR CA040918001

- Difficulty date: September 16, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Lear 35A
- Aircraft time: 12,487 hours
- Engine: Garrtt TFE73122B
- System (JASC): 2120 · Air Distribution System
- Part: Tube
- Part number: 24192273
- Condition: Ruptured
- Location: Wheel Well
- Part time: 13,557 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CLEAR FLUID WAS SEEN RUNNING FROM LT WHEEL WELL AFTER EXTENDED GROUND RUNNING WITH AIR CONDITIONING OPERATING.  IT WAS DETERMINED TO BE WATER THAT WAS DRAINING FROM THE AIR CONDITIONING EVAPORATOR INTO WHEEL WELL INSTEAD OF THROUGH OVERBOARD DRAIN. CHECK/DRAIN VALVE WAS FOUND TO BE INOPERATIVE (FAILED CLOSED - CORRODED).  THIS HAD ALLOWED CONDENSATION TO COLLECT IN ALUMINUM TUBE ASSY, WHICH HAD FROZEN AT ALTITUDE, RUPTURING TUBE  IN TWO PLACES.  THIS DRAIN TUBE IS OUTSIDE PRESSURE VESSEL, UPSTREAM OF CHECK/DRAIN VALVE WHICH IS NORMALLY CLOSED IN FLIGHT (OPEN ON GROUND WHEN A/C IS NOT PRESSURIZED).  FAILURE OF TUBE RESULTS IN AN EXCESSIVE CABIN PRESSURIZATION LEAK. PARTS REPLACED WITH NEW.
